Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from depression, sleeping problem. Prescribed clonazepam. Correct medication?

good evening , sir i am sahil and my mother is suffering from depression . but now approx everything is fine except my mother doesnt get full sleep. means she is suffering from sleeping problem and here doctor suggested ( clonazepam tablets ) 0.5 mg in the morning and 1 mg in the nights. i want to know that is this is right medication or not? and what is the best treatment for this .. i shall be very thankfull to you.
Asked On : Sat, 16 Mar 2013
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. Clonazepam is a sedative benzodiazepine that can be safely taken for sleep disturbances in depression. Difficulty in initiation of sleep (Initial insomnia) and waking up at the middle of night (middle insomnia) are important features of depressive illness. However, it is to be supervised that only the daily prescribed dosage of clonazepam should be taken and extra number of pills are to be avoided strictly. Wish her early recovery.
Dr Sundar
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Hello Sahil,
Thanks for posting a query in health care magic.
From the description that you have stated it appears that your mother has depression with symptom of insomnia. Clonazepam is a benzodiazepine and can be given in depression to correct sleep disturbances. There is nothing wrong in using sleep aids for e few months and then gradually discontinue it. Zolpidem is another option which can be useful.

Hope I am able to solve your concerns.
If you need any further details, you can contact me directly by using the below mentioned link:
Wish you good health.
Dr. Srikanth Reddy M.D.
Answered: Sun, 17 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor